MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 12.5 FR TRIPLE-LUMEN CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF, 51; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HICKMAN 12.5 FR TRIPLE-LUMEN CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF, 51; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600654
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Mw5078524; (b)(6).
 
Event or Problem Description
It was reported that when flushed with saline, the blue lumen of the catheter leaked.The catheter was removed and replaced.There was no reported patient injury.
 
Event or Problem Description
It was reported that when flushed with saline, the blue lumen of the catheter leaked.The catheter was removed and replaced.There was no reported patient in jury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 12.5fr hickman triple lumen dialysis catheter was returned for evaluation.During visual inspection two holes were noted 0.5mm distal to the blue luer.Functional testing found all three lumens patent to infusion and aspiration, with a leak noted from the more distal of the two identified holes.Therefore, the investigation is confirmed for the alleged blue lumen leak.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: this ifu warns: do not use the catheter if there is any evidence of mechanical damage or leaking.Accessories and used in conjunction with this device should incorporate luer lock connectors.Avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth edge atraumatic clamps or forceps.Avoid perforating, tearing or fracturing the catheter when using a guidewire.Prior to beginning placement procedure, do the following: examine package carefully before opening to confirm its integrity and that the expiration date has not passed.The device is supplied in a double sterile package and is non-pyrogenic.Do not use if package is damaged, opened or the expiration date has passed.(product is) sterilized by ethylene oxide.Do not resterilize.Inspect kit for inclusion of all components.Do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumens.If sutures are used to secure the catheter, make sure they do not occlude or cut the catheter.Clamping the catheter selection of the catheter clamp is very important since the catheter is vital to your care.The wrong clamp can damage the catheter.Follow these three rules for clamping: 1.Use only smooth-edged clamps.2.Always clamp the catheter over the reinforced clamping sleeve or tape tab, as instructed by your nurse.Never clamp over the reinforced segment directly adjacent to the connector.(see diagram) 3.Follow the directions of your doctor or nurse regarding when to clamp.Most hickman and broviac catheters come with pre-attached clamps and reinforced clamping sleeves - do not clamp here.

Brand Name
HICKMAN 12.5 FR TRIPLE-LUMEN CV CATHETER, WITH SURECUFF TISSUE INGROWTH CUFF, 51
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7851366
Report Number3006260740-2018-02358
Device Sequence Number16621777
Product Code LJS
UDI-Device Identifier00801741051999
UDI-Public(01)00801741051999
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600654
Device Catalogue Number0600654
Device Lot NumberHUBX0599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR